Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Worried about complications post medical abortion - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Abortion and Stillbirth
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I am a 30 year old woman. On 9th September, i underwent medical abortion (unsupervised) upon advise from well-meaning friends. My bleeding continued for 6 days, and on the 7th day with a bout of heavy bleeding it stopped. Now after 6 weeks, i have not commenced regular periods but noticed stray spotting. There is persistent abdominal pain and nausea through the day. I have continued to have protected sex through these 6 weeks without any pain or discomfort. I am getting worried about some complications post the abortion. Please advise.
Doctor :   Hi, I am Dr. XXX . I am going thru your query
User :   ok
Doctor :   I have gone thru your problem. I need some info. What medication u used for medical termination of pregnacy
User :   Mifepristone
User :   and misoprostol
User :   misoprostol 400
Doctor :   OK
Doctor :   After the abortion, after 6 wks, did you get the regular cycle?
User :   No. Not yet
Doctor :   Ok
Doctor :   Do you continue to have mild spotting ever since abortion?
User :   no my spotting started only 5 days back doctor
User :   since then i have hald mild brown coloured discharge almost everyday
Doctor :   Ok
User :   last night there was bright red discharge, which has stopped today
Doctor :   This could be a normal cycles after abortion
User :   but its too little to be a normal cycle
User :   my normal cycle (before abortion) used to be 5 days (of which 2 days of heavy bleeding, 3rd and 4th day a little less and 5th day spotting)
Doctor :   Yes , I understand.
Doctor :   But because of the tissue changes in side the uterus and hormonal changes after abortion, there will low flow. That is expected.
Doctor :   After few days, there will a balance of hormones and the tissues/ glands of uterus will regenerate and you will get normal cycles.
User :   I am really worried doctor. Will this cause any damage to the uterus? I want to get pregnant again, hope there wont be any trouble for that
Doctor :   You worry is reasonable
Doctor :   I will suggest some tests which detects whether your pregnancy is completely aborted
User :   alright doctor
Doctor :   Because it is an issue of future pregnancy , u need work with a gynecologist
Doctor :   Yopu need Beta HCG titers
User :   ok
Doctor :   if the pregnancy is completely aborted the titers are zero
Doctor :   If not they wil be high
User :   ok
Doctor :   One more thing you said you have abdominal pain and nausea, there may be a possibility of tissue remaining in side the uterus
Doctor :   The remaining tissue will get infected and cause abdominal pain and fever\
User :   oh really
Doctor :   Yes that is true
User :   so what should i do doctor?
Doctor :  
I recommend you consult a Gynecologist, she will do a speculum examination of your vagina and uterus and look for any tissue remaining.
Doctor :   This is a low probability after 6 weeks but in the best interest your future life , I will recommend Gynecological consultation
Doctor :   DId you follow my advcie
User :   sure doctor
Doctor :   Do you have any other questions?
User :   yes
Doctor :   Go ahead..
User :   is this normal after a medical abortion?
Doctor :   Some medical abortions are complete , meaning all tissue will be expelled out of uterus
Doctor :   Some medical abortions are incomplete meaning some tissue will remain
User :   is there anyway a person can identify a complete abortion without a doctor's examination?
Doctor :   In any case vaginal examination and doing Beta HCG titers are must
User :   alright doctor, then i will get it done
User :   thank you doctor
Doctor :   Thank you for consulting
Doctor :   Bye for now
User :   i am quite at ease now. Bye
Doctor :   Have the test done and make it clear
Doctor :   Bye
User :   sure bye
Doctor :   BYe
Question is related to
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor